English French German Italian Portuguese Russian Spanish

1

Tuesday, 24 April 2018 08:58

Caftyl

Written by 
Rate this item
(0 votes)

Caftyl

Paracetamol 500 mg & Caffeine 65 mg

 

Presentation

Caftyl: Each tablet contains Paracetamol BP 500 mg & Caffeine BP 65 mg.

 

Description

Caftyl (Paracetamol & Caffeine) is a fast acting and safe analgesic with marked antipyretic property. It is specially suitable for patients who, for any reason, can not tolerate aspirin or other analgesics. The presence of Caffeine increases the effectiveness of Paracetamol.

 

Indications

The indications of Caftyl are as follows

>>Headache

>>Migraine

>>Toothache

>>Neuralgia

>>Feverishness

>>Period pain

>>Sore throat

>>Rheumatic pain & backache

>>Helps to reduce temperature

>>Pain of colds and flu

 

Dosage and Administration

Adult: 1-2 tablets every 4-6 hours. Maximum dose 4 g (8 tablets) daily.

 

Side effects

Side effects of paracetamol are usually mild, though haematological reactions including thrombocytopenia, leukopenia, pancytopenia, neutropenia and agranulocytosis have been reported. Pancreatitis, skin rashes and other allergic reactions occur occasionally.

 

Precautions

Paracetamol & Caffeine should be given cautiously in the following cases : In patients with hepatic or renal failure, in patients taking other hepatotoxic medication. Prolonged use of the drug without consulting with a physician should be avoided.

 

Contraindications

Paracetamol is contraindicated in patients with severe renal function impairment and hepatic disease (Viral Hepatitis). It is contraindicated in patients with known hypersensitivity to paracetamol or caffeine.

 

Use in pregnancy and lactation

Pregnant mothers should consult with doctors before taking Paracetamol & Caffeine. Paracetamol & Caffeine can be taken while breast feeding.

 

Drug Interactions

Paracetamol & Caffeine increases the effect of chloramphenicol and coumarin anti-coagulant. Risk of hepatotoxicity of paracetamol may be increased in alcoholics or in patients taking other anti- epileptic medications.

 

Overdosage

Symptoms of Paracetamol overdose in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 40 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur.

 

Commercial Pack

Caftyl: Each box contains 10 blister strips of 10 tablets.

 

Dantron

Ondansetron

 

Presentation

Dantron Tablet: Each film coated tablet contains Ondansetron Hydrochloride Dihydrate BP 9.977 mg equivalent to Ondansetron 8 mg.

Dantron Syrup: Each 5 ml syrup contains Ondansetron Hydrochloride Dihydrate BP equivalent to Ondansetron 4 mg.

 

Description

Ondansetron is a selective 5-HT3 receptor antagonist. While its mechanism of action has not been fully characterized, Ondansetron is not a dopamine-receptor antagonist. Serotonin receptors of the 5-HT3 type are present both peripherally on vagal nerve terminals and centrally in the chemoreceptor trigger zone of the area postrema. It is not certain whether Ondansetron's antiemetic action is mediated centrally, peripherally, or in both sites. However, cytotoxic chemotherapy appears to be associated with release of serotonin from the enterochromaffin cells of the small intestine.

 

Indications and Uses

1. Prevention of nausea and vomiting associated with highly emetogenic cancer chemotherapy, including Cisplatin ≥ 50 mg/m2

2. Prevention of nausea and vomiting associated with initial and repeat courses of moderately emetogenic cancer chemotherapy

3. Prevention of nausea and vomiting associated with radiotherapy in patients receiving either total body irradiation, single high-dose fraction to the abdomen, or daily fractions to the abdomen

4. Prevention of post-operative nausea and/or vomiting

5. Nausea-vomiting associated with pregnancy

6. Nausea-vomiting associated with gastroenteritis

 

Dosage and Administration

 

 

Contraindications

Ondansetron is contraindicated for patients known to have hypersensitivity to the drug.

 

Precautions

Ondansetron is not a drug that stimulates gastric or intestinal peristalsis. It should not be used instead of nasogastric suction. The use of Ondansetron in patients following abdominal surgery or in patients with chemotherapy-induced nausea and vomiting may mask a progressive ileus and/or gastric distension.

 

Side-effects

Generally Ondansetron is well tolerated. However few side effects including headache, diarrhoea, fatigue, dizziness and constipation may be seen after Ondansetron is administered.

 

Use in pregnancy & lactation 

Pregnancy: Pregnancy category B.

Nursing mother: It is not known whether Ondansetron is excreted in human milk. Because many drugs are excreted in human milk, caution should be exercised when Ondansetron is administered to a nursing woman.

 

Drug Interactions

The following drugs should be used with caution when concomitantly used with Ondansetron:

Phenytoin, Carbamazepine, Rifampicin & Tramadol.

 

Overdosage

There is no specific antidote for Ondansetron overdose. Hypotension (and faintness) occurred in a patient that took 48 mg of Ondansetron tablets.

 

Commercial Pack

Dantron Tablet: Each box contains 3 blister strips of 10 tablets.

Dantron Syrup: Each bottle contains 50 ml Syrup.

Read 376 times Last modified on Tuesday, 24 April 2018 09:02

Latest from Super User

Login to post comments
FacebookTwitterGoogle Bookmarks